Alert archive / Nevada / Snow Squall Warnings in 2020
Snow Squall Warning 2, NWS Elko, NV
NWS Elko, NV issued this snow squall warning at Nov 13, 2020, 10:43 PM PST for Elko County, Eureka County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2020, 10:43 PM PST (06:43 UTC)
- Expired
- Nov 13, 2020, 11:15 PM PST
- In force
- 32 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Elko County, NV, Eureka County, NV
The radar
The Elko radar (KLRX), 111 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 6.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WWUS55 KLKN 140645
SQWLKN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Elko NV
1043 PM PST Fri Nov 13 2020
NVC007-011-140715-
/O.NEW.KLKN.SQ.W.0002.201114T0643Z-201114T0715Z/
Elko NV-Eureka NV-
1043 PM PST Fri Nov 13 2020
The National Weather Service in Elko Nevada has issued a
* Snow Squall Warning for...
South central Elko County in northeastern Nevada...
North central Eureka County in north central Nevada...
* Until 1115 PM PST.
* At 1043 PM PST, a dangerous snow squall was located along a line
extending from 8 miles south of Wells to 9 miles southwest of Pine
Valley, moving southeast at 70 mph.
HAZARD...Poor visibility in snow and blowing snow. Wind gusts
greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
* Impacted roads include Highway 93, SR-227, and SR-278
Locations impacted include...
South Fork, Ruby Valley, Pine Valley, Lee, Lamoille, Jiggs, Clover
Valley, Spring Creek, Palisade, Angel Lake, Secret Pass, Lamoille
Summit, Lamoille Canyon and Emigrant Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4082 11470 4038 11541 4020 11639 4059 11638
4076 11580 4110 11508
TIME...MOT...LOC 0643Z 323DEG 62KT 4099 11493 4032 11625
$$
991 follow-up statement
435
WWUS55 KLKN 140706
SQWLKN
Snow Squall Warning
National Weather Service Elko NV
1105 PM PST Fri Nov 13 2020
NVC007-011-140715-
/O.EXP.KLKN.SQ.W.0002.000000T0000Z-201114T0715Z/
Elko NV-Eureka NV-
1105 PM PST Fri Nov 13 2020
...THE SNOW SQUALL WARNING FOR SOUTH CENTRAL ELKO AND NORTH CENTRAL
EUREKA COUNTIES WILL EXPIRE AT 1115 PM PST...
The snow squall which prompted the warning has weakened. Therefore,
the snow squall warning will be allowed to expire.
LAT...LON 4082 11470 4038 11541 4020 11639 4059 11638
4076 11580 4110 11508
TIME...MOT...LOC 0705Z 323DEG 62KT 4076 11470 4009 11602
$$
99What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this snow squall warning went out at Nov 13, 1:46 PM PST, 8 hours 57 minutes earlier.
Area forecast discussion, Nov 13, 1:46 PM PST, 8 hours 57 minutes before
Area Forecast Discussion National Weather Service Elko NV 146 PM PST Fri Nov 13 2020 .SYNOPSIS...A winter system is moving through the region today lasting into Saturday bringing showers and gusty winds. The highest snow amounts are expected to be across much of Elko county. Expect dry weather over central Nevada but still gusty and cool. A weaker system will bring additional light snow along the Nevada and Idaho border Sunday before drier and warmer conditions settle into area for early next week. && .SHORT TERM...Tonight through Sunday. Full longitude long wave trough cover most of North America with broad short waves dragging along the southern part of it. Cool, moist maritime air is streaming into the Great Basin from the west-northwest. This is a good trajectory for mountain ranges extending north-northeast to south-southwest, such as the Rubies, etc. Most major ranges in the Great Basin run this direction. While not perfectly orthogonal to the ranges there is enough upslope to warrant a Winter Weather Advisory for Elko County, and a Winter Storm Warning for the Ruby/East Humboldt Ranges. Other Elko County ranges subject to enhanced snow amounts over a foot will be the Jarbidge massif and the Independence Range. Higher valleys such as parts of the areas along Highway 225 (Wildhorse Reservoir) and US 93 north of Wells may also receive enhanced amounts of 2-6 inches. Lower valleys will receive lower amounts, or even mix with rain at times. Couple with occasional gusty winds up to 50 mph, this will create adverse travel conditions in various places and over summits, through Saturday morning. A very weak ridge will move over the region Saturday before the next short wave Saturday night into Sunday. This wave will produce far less snow and be confined to mostly northern Elko and Humboldt Counties. With temps climbing to the 30s and 40s in snow areas, Saturday, expecting wet highways to refreeze Sunday morning for more travel inconveniences. Sunday highs will be warmer than Saturday, 30s to 50s. .LONG TERM...Sunday night through next Friday. Sunday night through Tuesday night a moderately strong but fast moving upper ridge passes overhead for dry weather and a little warmup, but then the next strong wave enters the West Coast and heads inland. Models do not agree well on this trough, so pops are conservative, temps indicate a mix of rain and snow, mostly over northern Nevada, with low QPFs. The warm up is probably over as temps drop again later in the week. && .AVIATION...Bands of snow or rain/snow mix will cross northern Nevada through about 15Z Saturday before diminishing and moving east. Periods of MVFR to IFR visibility and ceilings will occur at KBAM and KEKO, with less likelihood at KWMC. KELY and KTPH should be dry. KELY has an outside chance of some VCSH or at least visible from the airfield. Windy at all sites through about 06Z but especially at KWMC and KEKO. Improving visibility and ceilings Saturday with lower wind speeds. Expect icy runways and other asphalt areas, and on some equipment. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 AM PST Saturday for Northern Elko County-South Central Elko County-Southwest Elko County. Wind Advisory until 1 AM PST Saturday for Humboldt County- Northern Lander County and Northern Eureka County-Southern Lander County and Southern Eureka County. Winter Storm Warning until 4 AM PST Saturday for Ruby Mountains and East Humboldt Range. && 98/98/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:19 PM PST | Snow Squall Warning | LKN | Elko, Eureka, Lander | 26 min |
Nearby
Snow Squall Warnings in Nevada, 2020Every snow squall warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.